IBS Network
20,607 members7,019 posts

Probiotics making nausea worse???

I get nauseous as part of my ibs and I'm wondering if anyone else has this symptom, tried probiotics and it make the nausea worse?? I literally only took one this morning but my nausea seems a bit worse. Also I was prescribed cyclizine which is an anti nausea med and I took one of those this morning too but not sure if it could be that as it's meant to do the opposite.

Any thoughts anyone?? The nausea is the absolute worst, particularly today 😔

3 Replies
oldestnewest

I posted recently because I thought probiotics were making my bloating and trapped wind worse - I eventually stopped taking them and have felt much better since. Some people love them but they definitely don`t suit everyone!

Reply

I get nausea as a main symptom too. I got more bloated as I took probiotics, which made my reflux worse and therefore my nausea. However, I carried on and it got better, I went my longest time ever without a flare-up. I think it depends on the individual and the probiotic you are taking. I took VSL#3, which has a combination of probiotics that reduce gas and help you in digestion. It was tested on people with IBS and they've decided on 8 particular strains of bacteria. The one I had was in powder form containing 450billion bacteria. I took it for three months and it did its work. I get a bit of a stomach ache when I take it now, so hopefully that means I need no more. Maybe you need to start off smaller first? Or perhaps there's an ingredient in it you're sensitive to. The first one I took had milk and fish oil in it, which doesn't work for me.

1 like
Reply

I was prescribed lanzoprazole 1 tablet daily which stopped the nausea. Still get very painful trapped wind and bloating though. Have been keeping a food diary for the last 2 months but still cannot seem to find a specific trigger. Just seem to have a flare up every few days.

Reply

You may also like...